Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 26, 2011, 2:20 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Nov 26, 2011, 4:00 PM HST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 2:20 PM HST (00:20 UTC)
- In effect from
- Nov 26, 2011, 4:00 PM HST
- Expired
- Nov 27, 2011, 3:11 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 0.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWHW70 PHFO 270020 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 220 PM HST SAT NOV 26 2011 ...STRONG AND GUSTY TRADE WINDS THROUGH TONIGHT FOR THE BIG ISLAND AND PARTS OF MAUI COUNTY... .A STRONG HIGH NORTH OF THE AREA WILL PRODUCE LOCALLY STRONG TRADE WINDS THROUGH TONIGHT. HIZ014>019-022-025-026-271230- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-111127T1600Z/ /O.NEW.PHFO.WI.Y.0025.111127T0200Z-111127T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU... LAHAINA...KAANAPALI...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 220 PM HST SAT NOV 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...CONTINUING THROUGH TONIGHT. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED TREE LIMBS. ELECTRICAL INTERRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND WATCH FOR WIND-BLOWN DEBRIS ON THE ROADS. BE PREPARED FOR POSSIBLE POWER OUTAGES. && $$ HIZ001>013-020-021-023-024-027-270130- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-111127T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...HANA... MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 220 PM HST SAT NOV 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE REMAINED BELOW THE ADVISORY THRESHOLD OVER KAUAI COUNTY...OAHU AND MOLOKAI. $$
2 follow-up statements
496 WWHW70 PHFO 270133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST SAT NOV 26 2011 ...STRONG AND GUSTY TRADE WINDS THROUGH TONIGHT FOR THE BIG ISLAND AND PARTS OF MAUI COUNTY... .A STRONG HIGH NORTH OF THE AREA WILL PRODUCE LOCALLY STRONG TRADE WINDS THROUGH TONIGHT. HIZ014>019-022-025-026-271345- /O.CON.PHFO.WI.Y.0025.111127T0200Z-111127T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU... LAHAINA...KAANAPALI...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 333 PM HST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...CONTINUING THROUGH TONIGHT. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED TREE LIMBS. ELECTRICAL INTERRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND WATCH FOR WIND-BLOWN DEBRIS ON THE ROADS. BE PREPARED FOR POSSIBLE POWER OUTAGES. && $$ DONALDSON
751 WWHW70 PHFO 271311 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 AM HST SUN NOV 27 2011 ...NORTHEAST WINDS HAVE WEAKENED... .THE FRONT PASSED OVER THE ISLANDS LAST NIGHT AND THE PRESSURE GRADIENT HAS RELAXED ALLOWING WINDS TO SUBSIDE A BIT THIS MORNING. HIZ014>019-022-025-026-271415- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-111127T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAILUKU... LAHAINA...KAANAPALI...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 311 AM HST SUN NOV 27 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 26, 11:00 AM HST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 26, 11:00 AM HST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1100 AM HST SAT NOV 26 2011 .SYNOPSIS... A FRONT MOVING DOWN THE ISLANDS WILL BRING SCATTERED SHOWERS TODAY AND STRONG AND GUSTY NORTHEAST WINDS THROUGH SUNDAY. A LARGE NORTH NORTHWEST SWELL COMBINED WITH THE LOCALLY GENERATED WIND WAVES WILL ROUGH SURF. THE WEATHER WILL DRY OUT RAPIDLY TONIGHT AS THE FRONT MOVES SOUTH AND DISSIPATES. THE WINDS WILL DIMINISH STARTING SUNDAY AFTERNOON AS A NEW FRONT APPROACHES FROM THE NORTHWEST. && .DISCUSSION... A FRONTAL CLOUD BAND WHOSE LEADING EDGE WAS OVER OAHU LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST AROUND 15 MPH AND WEAKEN THROUGH THIS EVENING. THE BAND SHOULD CLEAR THE ISLANDS BY EARLY SUNDAY MORNING. THE ATMOSPHERE OVER THE ISLANDS IS RELATIVELY STABLE AND QUITE DRY ABOVE ABOUT 10000 FT SO THE FRONTAL BAND WILL PRODUCE ONLY MODEST RAINFALL AMOUNTS. A RELATIVELY STRONG 1031 MB HIGH 915 MILES NORTH NORTHEAST OF KAUAI NEAR 35N163W WILL PRODUCE A TIGHT PRESSURE GRADIENT BEHIND THE FRONT THROUGH SUNDAY AS THE HIGH MOVES EAST AT 25 MPH. THE WINDS WILL BE ACCELERATED LOCALLY AS THE WINDS FUNNEL AROUND THE MOUNTAINOUS TERRAIN CAPPED BY A STRONG LOW-LEVEL TEMPERATURE INVERSION. THESE WINDS WILL BE STRONG ENOUGH TO PRODUCE GALES IN THE PAILOLO AND ALENUIHAHA CHANNELS AND GUSTS STRONG ENOUGH TO REQUIRE WIND ADVISORIES OVER LAND. THE GLOBAL MODELS ARE IN GOOD AGREEMENT SHOWING THE SURFACE HIGH MOVING OFF TO THE EAST AS A NEW FRONT APPROACHES FROM THE NORTHWEST. THE MODELS ALSO SHOW A SURFACE TROUGH DEVELOPING EAST OF THE STATE. THESE CHANGES WILL CAUSE THE PRESSURE GRADIENT OVER THE ISLANDS TO SLACKEN STARTING SUNDAY NIGHT. WINDS WILL BECOME GENTLE TO MODERATE TRADES BY TUESDAY AND REMAIN GENTLE TO MODERATE THROUGH NEXT WEEK. THE ATMOSPHERE WILL REMAIN DRY AND STABLE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK SO RAINFALL SHOULD BE BELOW NORMAL. TOWARD THE END OF NEXT WEEK INCREASED LOW LEVEL MOISTURE AND ATMOSPHERIC INSTABILITY MAY CAUSE RAINFALL TO INCREASE...BUT THAT IS STILL FAR FROM CERTAIN. && .MARINE... AS THE FRONT MOVES SOUTHEAST THROUGH THE COASTAL WATERS...WINDS WILL EXCEED THE 25 KT THRESHOLD FOR ALL COASTAL WATERS TODAY AND WILL REACH GALE FORCE IN THE PAILOLO AND ALENUIHAHA CHANNELS TONIGHT THROUGH SUNDAY. WINDS WILL DIMINISH FAIRLY RAPIDLY STARTING SUNDAY NIGHT AS THE SURFACE HIGH MOVES RAPIDLY EAST AND A FRONT APPROACHES FROM THE NORTHWEST. SMALL CRAFT ADVISORIES MAY BE DROPPED AS EARLY AS MONDAY NIGHT. A LARGE NORTH NORTHWEST SWELL WILL PRODUCE HIGH SURF ALONG NORTH AND WEST FACING SHORES WHILE THE STRONG NORTHEAST WINDS WILL PRODUCE DANGEROUS SURF ALONG NORTH AND EAST FACING SHORES. A HIGH SURF ADVISORY IS LIKELY TO REMAIN UP FOR AFFECTED COASTLINES THROUGH SUNDAY AFTERNOON. COASTAL FLOODING AND BEACH EROSION MAY BE A PARTICULAR PROBLEM ALONG NORTHEAST FACING BEACHES AS WAVE RUN UP IS ENHANCED BY THE STRONG NORTHEAST WINDS. THIS WILL BE ESPECIALLY LIKELY DURING HIGH TIDES. THE LARGEST ASTRONOMICAL HIGH TIDE WILL BE JUST BEFORE SUNRISE ON SUNDAY MORNING. A MARINE WEATHER STATEMENT WILL ALSO BE REQUIRED FOR POSSIBLE HARBOR SURGES EXPOSED TO THE LARGE NORTHEAST SWELL. && .AVIATION... AIRMET TANGO WILL LIKELY REMAIN UP THROUGH SUNDAY AND POSSIBLY LONGER FOR MODERATE LOW LEVEL TURBULENCE SOUTH THROUGH WEST OF THE MOUNTAINS. SIGMETS MAY BE REQUIRED AT TIMES FOR SEVERE LOW LEVEL TURBULENCE. THE CLOUD BAND ALONG THE FRONT WILL SPREAD MVFR CEILINGS AND VISIBILITIES WITH SHRA AS IT MOVES DOWN THE ISLAND CHAIN TODAY. && .FIRE WEATHER... STRONG NORTHEAST WINDS AND VERY DRY AIR FILLING IN BEHIND A FRONT MAY PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH SUNDAY AND MONDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED AND A RED FLAG WARNING MAY BE REQUIRED ON SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SUNDAY. WIND ADVISORY THROUGH TONIGHT FOR ALL ISLANDS. HIGH SURF ADVISORY THROUGH SUNDAY AFTERNOON FOR NORTH AND EAST FACING SHORES OF LANAI AND THE BIG ISLAND AND NORTH...EAST AND WEST FACING SHORES OF THE OTHER ISLANDS. GALE WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR THE PAILOLO AND ALENUIHAHA CHANNELS. SMALL CRAFT ADVISORY FROM THROUGH THIS EVENING FOR ALL HAWAIIAN WATERS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:37 PM HST | Gale Warning | HFO | 36 hr | |
| Nov 26, 3:50 PM HST | Red Flag Warning | HFO | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.